Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 19, NWS Hastings, NE

March 30, 2012Jewell County, Mitchell County, Kansas

NWS Hastings, NE issued this severe thunderstorm warning at Mar 30, 2012, 6:57 PM CDT for Jewell County, Mitchell County, Kansas. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2012, 6:57 PM CDT (23:57 UTC)
Expired
Mar 30, 2012, 7:45 PM CDT
In force
48 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Jewell County, KS, Mitchell County, KS

The radar

The Grand Island radar (KUEX), 88 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 6:59 PM CDTHAIL 15 E Mankato, KS3/4 AND ONE INCH HAIL REPORTED AT THE JUNCTION OF HIWAYS 14 AND 36.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 12.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2012-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 603 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2012-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
603 J/kg
Mixed-layer CIN
-180 J/kg
Mixed-layer LCL
938 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

354 
WUUS53 KGID 302357
SVRGID
KSC089-123-310045-
/O.NEW.KGID.SV.W.0019.120330T2357Z-120331T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
657 PM CDT FRI MAR 30 2012

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS...
  NORTHEASTERN MITCHELL COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 745 PM CDT

* AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR MONTROSE...OR 21 MILES NORTH OF BELOIT...AND
  MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RANDALL AROUND 715 PM CDT.
  SCOTTSVILLE AROUND 735 PM CDT.

THIS STORM HAS PRODUCED AT LEAST NICKEL SIZE HAIL EAST OF MANKATO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3947 9793 3948 9814 3980 9815 3980 9794
TIME...MOT...LOC 2357Z 327DEG 20KT 3975 9807
WIND...HAIL <50MPH 1.00IN

$$

MORITZ
5 follow-up statements
650 
WWUS53 KGID 310009
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
709 PM CDT FRI MAR 30 2012

KSC089-123-310045-
/O.CON.KGID.SV.W.0019.000000T0000Z-120331T0045Z/
MITCHELL KS-JEWELL KS-
709 PM CDT FRI MAR 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
JEWELL AND NORTHEASTERN MITCHELL COUNTIES UNTIL 745 PM CDT...

AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR RANDALL...OR 15 MILES NORTH OF BELOIT...MOVING
SOUTH AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SCOTTSVILLE AROUND 730 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN HASTINGS.

&&

LAT...LON 3947 9793 3948 9814 3974 9813 3974 9794
TIME...MOT...LOC 0009Z 345DEG 23KT 3966 9805
WIND...HAIL <50MPH 1.00IN

$$

MORITZ
928 
WWUS53 KGID 310018
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
718 PM CDT FRI MAR 30 2012

KSC089-123-310045-
/O.CON.KGID.SV.W.0019.000000T0000Z-120331T0045Z/
MITCHELL KS-JEWELL KS-
718 PM CDT FRI MAR 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
JEWELL AND NORTHEASTERN MITCHELL COUNTIES UNTIL 745 PM CDT...

AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR RANDALL...OR 11 MILES NORTH OF BELOIT...MOVING
SOUTH AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SCOTTSVILLE AROUND 730 PM CDT.

LOOK FOR NICKEL TO QUARTER SIZE HAIL WITH THIS STORM IN FAR 
SOUTHEAST JEWELL AND FAR NORTHEAST MITCHELL COUNTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN HASTINGS.

&&

LAT...LON 3971 9811 3971 9794 3947 9793 3948 9814
TIME...MOT...LOC 0018Z 344DEG 22KT 3960 9803
WIND...HAIL <50MPH 1.00IN

$$

MORITZ
388 
WWUS53 KGID 310028
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
728 PM CDT FRI MAR 30 2012

KSC089-123-310045-
/O.CON.KGID.SV.W.0019.000000T0000Z-120331T0045Z/
MITCHELL KS-JEWELL KS-
728 PM CDT FRI MAR 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
JEWELL AND NORTHEASTERN MITCHELL COUNTIES UNTIL 745 PM CDT...

AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR SCOTTSVILLE...OR 9 MILES NORTHEAST OF
BELOIT...MOVING SOUTH AT 25 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT SCOTTSVILLE...AND THE RURAL 
AREAS OF NORTHEASTERN MITCHELL AND SOUTHEASTERN JEWELL COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN HASTINGS.

&&

LAT...LON 3966 9807 3967 9794 3947 9793 3948 9809
TIME...MOT...LOC 0027Z 341DEG 22KT 3955 9799
WIND...HAIL <50MPH 1.00IN

$$

MORITZ
205 
WWUS53 KGID 310032
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
732 PM CDT FRI MAR 30 2012

KSC089-123-310045-
/O.CON.KGID.SV.W.0019.000000T0000Z-120331T0045Z/
MITCHELL KS-JEWELL KS-
732 PM CDT FRI MAR 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
JEWELL AND NORTHEASTERN MITCHELL COUNTIES UNTIL 745 PM CDT...

AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR SCOTTSVILLE...OR 9 MILES NORTHEAST OF
BELOIT...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  SCOTTSVILLE...AND MAINLY RURAL AREAS OF NORTHEASTERN MITCHELL      
  COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER 
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. 
&&

LAT...LON 3963 9804 3964 9794 3947 9793 3948 9805
TIME...MOT...LOC 0032Z 335DEG 22KT 3952 9796
WIND...HAIL <50MPH 1.00IN

$$

MORITZ
525 
WWUS53 KGID 310041
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
741 PM CDT FRI MAR 30 2012

KSC089-123-310051-
/O.EXP.KGID.SV.W.0019.000000T0000Z-120331T0045Z/
MITCHELL KS-JEWELL KS-
741 PM CDT FRI MAR 30 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEWELL AND
NORTHEASTERN MITCHELL COUNTIES WILL EXPIRE AT 745 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

CONTACT LOCAL EMERGENCY MANAGEMENT TO REPORT SEVERE WEATHER THAT MAY 
HAVE OCCURRED WITH THIS STORM. 

LAT...LON 3963 9804 3964 9794 3947 9793 3948 9805
TIME...MOT...LOC 0041Z 335DEG 22KT 3947 9793

$$

MORITZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 6:14 PM CDT, 43 minutes earlier.

Area forecast discussion, Mar 30, 6:14 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
614 PM CDT FRI MAR 30 2012

.UPDATE...ADDED A FEW THUNDERSTORMS THROUGH ABOUT 8 PM ALONG A
WEAKISH SURFACE TROUGH WITH A VERY NARROW SURGE OF MOISTURE INTO
THE SOUTHEAST CWFA. AN ISOLATED STRONG STORM IS POSSIBLE.
ELSEWHERE ITS DRY AND NICE.

&&

.AVIATION...VFR CONDITIONS ARE FORECAST FOR THE TAF PERIOD. WINDS
WILL DIE OFF EARLY...BUT PICK UP AGAIN DURING THE DAY SATURDAY AS
MIXING IS GOOD WITH HIGH TEMPERATURES WELL INTO THE 80S. WINDS
WILL TURN MORE SOUTHWESTERLY WITH GUSTS TO 20KTS AT TIMES. NO
VISIBILITY RESTRICTIONS ARE EXPECTED. ISOLATED THUNDERSTORMS IN
THE AREA THIS EVENING WILL BE SOUTHEAST OF THE KGRI AREA.

&&

.PREV DISCUSSION... /ISSUED 358 PM CDT FRI MAR 30 2012/

SHORT TERM...TONIGHT AND TOMORROW.

AS THE SHORT WAVE TROUGH AXIS PUSHES ACROSS THE CENTRAL PLAINS...A
FEW RAIN SHOWERS HAVE POPPED UP ACROSS NORTHEAST NEBRASKA. A FEW OF
THESE COULD BECOME THUNDERSTORMS AND MOVE ACROSS NORTHEAST PORTIONS
OF THE FORECAST AREA.

UPPER LEVEL ANALYSIS INDICATES MOSTLY ZONAL FLOW ACROSS THE CONUS
WITH A SHORT WAVE TROUGH ACROSS THE CENTRAL PLAINS. THE CORE OF THE
UPPER LEVEL JET REMAINS STRONGEST OFF THE WEST COAST...ALTHOUGH A
SECONDARY JET AXIS CONTINUES TO PUSH OFF THE EAST COAST. AT 500
MB...ZONAL FLOW CONTINUES ACROSS THE CONUS...WHILE A STRONG LOW
PRESSURE SYSTEM SPINS ACROSS CANADA. AT THE MID LEVELS...ZONAL FLOW
IS PREDOMINANT...ALTHOUGH THERE REMAINS A FEW SHORT WAVE TROUGHS
ACROSS THE REGION. ONE TROUGH REMAINS CENTERED OFF THE EAST OF THE
PLAINS WHILE A SECONDARY TROUGH BEGAN MOVING ACROSS THE CENTRAL
PLAINS TODAY. AT THE SURFACE A WEAK HIGH PRESSURE SYSTEM PASSED JUST
TO THE SOUTH OF THE REGION WHILE A WEAK LOW PRESSURE SYSTEM MOVED
ACROSS THE NORTHERN PLAINS FROM THE FRONT RANGE OF THE ROCKIES.

UPPER LEVEL RIDGING WILL BUILD ACROSS THE PLAINS ON SATURDAY...WHILE
THE MAIN CORE OF THE JET WRAPS AROUND THE TOP OF THE RIDGE. SKIES
ARE EXPECTED TO REMAIN PARTLY CLOUDY AS THE UPPER LEVEL JET NOSES
ACROSS THE REGION SATURDAY MORNING...AND WITH THE DEVELOPMENT OF
CUMULUS DURING THE AFTERNOON. 850 TEMPERATURES ARE EXPECTED TO SOAR
ACROSS THE REGION TO NEAR 20 DEGREES...COMBINED WITH STRONG BOUNDARY
LAYER MIXING...HIGH TEMPERATURES COULD EASILY REACH RECORD HIGHS
NEAR 90 DURING THE AFTERNOON TOMORROW. FIRE WEATHER THREATS WILL
REMAIN A CONCERN SATURDAY AFTERNOON AS RELATIVE HUMIDITY VALUES ARE
ALREADY FORECAST TO BE NEAR OR SLIGHTLY BELOW 20 PERCENT ACROSS THE
NORTHWEST. ALTHOUGH DEWPOINTS ARE QUITE LOW ALREADY...MODEL
SOUNDINGS INDICATE BOUNDARY LAYER MIXING TO NEAR 700 MB...THUS
REDUCING DEWPOINTS EVEN FARTHER. DECIDED NOT TO GO WITH ANY FIRE
WATCH AT THIS POINT...AS STRONGEST WINDS WILL REMAIN JUST UNDER
CRITERIA AND ACROSS THE NORTHEAST...VERSUS LOW RH VALUES ACROSS THE
NORTHWEST.

LONG TERM...SATURDAY NIGHT THROUGH FRIDAY

FOR TUESDAY AND BEYOND...USED A BLEND OF 00Z OPERATIONAL ECMWF AND
ITS ENSEMBLES...TRANSITIONING TO ENSEMBLES TOWARD THE OUTER PERIODS
TO HELP TAKE A MIDDLE GROUND FOR MITIGATING DISCREPANCIES WITHIN THE
SYNOPTIC SCALE.

A PROMINENT UPPER LEVEL RIDGE WILL BE IN PLACE FOR SATURDAY NIGHT AS
A TROUGH MOVES ONTO THE WEST COAST...WITH A MODEST LOW-LEVEL JET
DEVELOPING OVER THE PLAINS. PROGGED SOUNDINGS INDICATE DRY CONDITIONS
WITH WARM AIR ADVECTION KEEPING LOW TEMPERATURES IN THE 50S.

SOUTH WIND WILL BECOME A BIT MORE BREEZY ON SUNDAY AS THE SURFACE
PRESSURE GRADIENT INCREASES AHEAD OF AN APPROACHING COLD FRONT. WITH
SOME INCREASED MOISTURE RETURN AT THE SURFACE...HIGHS WILL TOP OUT
IN THE  MID 80S...MUCH ABOVE NORMAL BUT A TAD COOLER THAN HIGHS ON
SATURDAY. AS THE TROUGH MOVES EAST THROUGH THE ROCKY
MOUNTAINS...MODELS POINT TOWARD A CLOSED LOW DEVELOPING WITHIN THE
TROUGH BY SUNDAY NIGHT.

THE COLD FRONT WILL FINALLY BLOW THROUGH LATE SUNDAY NIGHT/EARLY
MONDAY MORNING...LATE ENOUGH FOR HIGHS TO BE QUITE WARM IN THE 50S
FOR MOST LOCATIONS. THERE IS STILL SOME UNCERTAINTY TO TIMING OF
THIS FRONT AND IT COULD ARRIVE A LITTLE LATER...GIVEN LATEST TRENDS.
THIS APPEARS TO BE A DRY COLD FRONT PASSAGE WITH NEARLY BONE DRY
MID-LEVELS BUT THERE COULD BE ENOUGH MOISTURE AND INSTABILITY TO
GIVE US A SMALL CHANCE OF SHOWERS AND PERHAPS THUNDERSTORMS WITH
SOME POSSIBLE INSTABILITY AHEAD OF THE FRONT. IMPRESSIVE HEIGHT RISES
WILL PROVIDE A STIFF NORTH WIND WITH SIGNIFICANTLY COLDER HIGHS IN
THE 60S...BUT STILL ABOVE NORMAL FOR THIS TIME OF YEAR. THERE COULD
BE A SMALL CHANCE OF ELEVATED POST-FRONTAL PRECIPITATION FOR MONDAY
INTO TUESDAY FOR PARTS OF THE CWA. LEFT SMALL CHANCES OF SHOWERS FOR
MONDAY NIGHT AS THE NORTHERN STREAM WAVE PASSES AND SOME LOWER
CHANCES IN THE SOUTH INTO TUESDAY...AS THEY COULD BE CLOSE ENOUGH TO
STILL BE UNDER THE INFLUENCE OF THE CLOSE LOW TO THE SOUTH.
INSTABILITY SHOULD BE LIMITED BY THEN.

MODELS DIFFER WITH THE TRACK OF THE CLOSED LOW FOR THE LAST FEW DAYS
OF THE EXTENDED FORECAST AFTER THE LOW SPILLS OUT INTO THE SOUTHERN
PLAINS BY AS THE ECMWF POINTS THIS LOW EAST ACROSS THE GULF
COAST...WHILE THE GFS SWINGS THE LOW A BIT FARTHER NORTHEAST INTO
THE MID-SOUTH. BOTH SOLUTIONS SHOULD KEEP CHANCES OF PRECIPITATION
SOUTH OF THE CWA.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Mar 30, 5:53 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
553 PM CDT FRI MAR 30 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
311200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
553 PM CDT FRI MAR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS WILL LINGER THROUGH ABOUT 8 PM...MAINLY EAST
OF A LINE FROM COLUMBUS NEBRASKA...TO CLAY CENTER...TO OSBORNE
KANSAS. A COUPLE OF BRIEF STRONG TO SEVERE STORMS ARE
POSSIBLE...WITH HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS OVER
55 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
MONDAY.

THUNDERSTORMS WILL BE POSSIBLE EAST OF HIGHWAY 281 DURING THE DAY
ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Mar 30, 5:36 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
536 PM CDT FRI MAR 30 2012

KSZ007-NEZ085-086-302315-
JEWELL KS-NUCKOLLS NE-WEBSTER NE-
536 PM CDT FRI MAR 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WEBSTER...
SOUTHWESTERN NUCKOLLS AND NORTHERN JEWELL COUNTIES UNTIL 615 PM
CDT...

AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF RED CLOUD...OR 38 MILES
SOUTH OF HASTINGS...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
GUIDE ROCK AROUND 545 PM CDT.
BOSTWICK AROUND 605 PM CDT.
SUPERIOR AND WEBBER AROUND 615 PM CDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4014 9795 3981 9794 3985 9838 3995 9850
      4017 9842
TIME...MOT...LOC 2236Z 280DEG 23KT 4004 9842

MORITZ
Special weather statement, Mar 30, 6:13 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
613 PM CDT FRI MAR 30 2012

KSZ007-310000-
JEWELL KS-
613 PM CDT FRI MAR 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEWELL COUNTY UNTIL
700 PM CDT...

AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF BOSTWICK...OR 35 MILES NORTH OF
BELOIT...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
WEBBER AROUND 630 PM CDT.
LOVEWELL STATE PARK AROUND 635 PM CDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3979 9793 3985 9826 4000 9828 4000 9793
TIME...MOT...LOC 2313Z 282DEG 22KT 3996 9819

MORITZ
Local storm report, Mar 30, 6:44 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
644 PM CDT FRI MAR 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             5 E MANKATO             39.79N 98.11W
03/30/2012  M0.50 INCH       JEWELL             KS   CO-OP OBSERVER

            1/2 INCH HAIL AT JUNCTION OF HIWAYS 14 AND 36 REPORTED BY
            NWS COOPERATIVE OBSERVER.

&&

REED
Special weather statement, Mar 30, 6:46 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
646 PM CDT FRI MAR 30 2012

KSZ007-310030-
JEWELL KS-
646 PM CDT FRI MAR 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JEWELL COUNTY UNTIL 730
PM CDT...

AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MONTROSE...OR 25 MILES NORTH OF BELOIT...
MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
FORMOSO AROUND 700 PM CDT.

LAT...LON 3964 9793 3971 9818 3990 9815 3986 9793
TIME...MOT...LOC 2346Z 300DEG 21KT 3982 9807

MORITZ
Local storm report, Mar 30, 6:49 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
649 PM CDT FRI MAR 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     HAIL             5 E MANKATO             39.79N 98.11W
03/30/2012  M0.75 INCH       JEWELL             KS   CO-OP OBSERVER

            3/4 INCH HAIL REPORTED BY NWS COOPERATIVE OBSERVER AT THE
            JUNCTION OF HIWAYS 14 AND 36.

&&

REED
Local storm report, Mar 30, 6:52 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
652 PM CDT FRI MAR 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     HAIL             5 E MANKATO             39.79N 98.11W
03/30/2012  M0.88 INCH       JEWELL             KS   CO-OP OBSERVER

            NICKLE SIZE HAIL REPORTED AT THE JUNCTION OF HIWAYS 14
            AND 36.

&&

REED

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 5:36 PM CDTSpecial Weather StatementGIDJewell39 min
Mar 30, 5:49 PM CDTSevere Thunderstorm WarningGIDJewell17 min
Mar 30, 6:13 PM CDTSpecial Weather StatementGIDJewell47 min
Mar 30, 6:46 PM CDTSpecial Weather StatementGIDJewell44 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.